Advertisement

Reactions Weekly

, Volume 1719, Issue 1, pp 108–108 | Cite as

Gentamicin/levosulpiride/methylprednisolone

Various toxicities: case report
Case report
  • 33 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 53-year-old woman misused methylprednisolone and developed non-lactational breast abscess and abruptly discontinued it due to which she developed steroid withdrawal syndrome. She also developed neuroleptic malignant syndrome, rhabdomyolysis following treatment with levosulpiride, hypokalaemia, hypomagnesaemia, hypocalcaemia, hypernatraemia, non-oliguric kidney injury and hypovolaemic shock following treatment with gentamicin [not all dosages and routes stated].

The woman, who had diabetes mellitus and rheumatoid arthritis (RA) underwent drainage for a right breast abscess on November 10 [year not stated] and received treatment for 2 weeks with IM injection of gentamicin 60mg three times a day (course ended on November 24). While receiving this therapy, she developed vomiting,...

Reference

  1. Desai D, et al. Levosulpiride-induced neuroleptic malignant syndrome in rheumatoid arthritis. BMJ Case Reports 2018: 224679, 11 Aug 2018. Available from: URL: http://doi.org/10.1136/bcr-2018-224679 - IndiaGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations